Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Pólya's property $ W$ and factorization--A short proof


Author: Robert Ristroph
Journal: Proc. Amer. Math. Soc. 31 (1972), 631-632
MSC: Primary 34.20
DOI: https://doi.org/10.1090/S0002-9939-1972-0288338-5
MathSciNet review: 0288338
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For an $ n$th order linear differential expression, the equivalence of Pólya's Property $ {\text{W}}$ and factorization into first order expressions is proven directly and briefly.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.20

Retrieve articles in all journals with MSC: 34.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0288338-5
Keywords: Linear differential expression, Wronskian determinant, fundamental set of solutions, Pólya's Property W, factorization of a differential expression
Article copyright: © Copyright 1972 American Mathematical Society